Vermont, 2015Winter Storm and Winter Weather in Vermont, January 18 to 19, 2015
January 18 to 19, 2015 · NWS BTV · 12 events in 12 counties and zones
Low pressure tracked across eastern New England during the nighttime and early morning hours of January 18th-19th. The initial precipitation across Vermont was in the form of rain with air temperatures in the 30s to around 40 degrees.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- $215,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked across eastern New England during the nighttime and early morning hours of January 18th-19th. The initial precipitation across Vermont was in the form of rain with air temperatures in the 30s to around 40 degrees. However, after more than a week of temperatures frequently near zero, road sub-surface temperatures were in the teens and 20s. Therefore, as rain fell and dusk approached, wet roads quickly became icy roads and lead to numerous vehicle accidents and closures of state and interstate roads.
Rain changed to a heavy, wet snow across higher elevations and eventually in the northern valleys on the night of January 18th. Snowfall totals were 2 to 6 inches across northern Vermont with some locally higher in higher elevations, which led to scattered power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jan 18, 1:00 PM EST, 1 hour earlier.
Area forecast discussion, Jan 18, 1:00 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
100 PM EST SUN JAN 18 2015
.SYNOPSIS...
INCREASING CLOUDINESS TODAY AS AN MID LEVEL TROUGH PUSHES INTO THE
REGION FROM THE WEST WITH MODERATE TEMPERATURES UNDER SOUTHERLY
RETURN FLOW. A POTENT STORM SYSTEM WILL TRACK QUICKLY NORTHWARD
INTO NEW ENGLAND LATER TODAY INTO THIS EVENING WITH
WIDESPREAD...POTENTIALLY HEAVY RAIN AND SNOW FROM EASTERN NEW YORK
EASTWARD. CONDITIONS TREND MAINLY DRY BY MONDAY NIGHT INTO THE
MIDDLE OF NEXT WEEK AS HIGH PRESSURE SETTLES INTO THE REGION. LATE
IN THE WEEK A LOW PRESSURE SYSTEM WILL PUSH SOUTH INTO THE MID
ATLANTIC REGION.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
AS OF 1134 AM EST SUNDAY...UPDATED SKY COVER TO SHOW PARTIAL SUN
ACROSS NORTHERN CHAMPLAIN VALLEY INTO NORTHERN DACKS/SLV OVER THE
NEXT FEW HOURS BEFORE THICKER CLOUD COVER ARRIVES FROM THE SOUTH.
ALSO RAISED TEMPERATURES ACROSS THE SLV CONSIDERABLY WHERE MANY
SITES HAVE NOW CLIMBED INTO THE MID 40S. STILL EXPECTING
WIDESPREAD RAIN/SNOW AND/OR MIXED PCPN TO ARRIVE QUICKLY FROM THE
SOUTH THIS AFTERNOON INTO EARLY EVENING...BECOMING
STEADIER/HEAVIER LATER THIS EVENING. PRIOR SNOW/ICE ACCUMULATIONS
AND WINTER WX HEADLINES REMAIN UNCHANGED WITH THIS PACKAGE. HAVE A
GREAT DAY.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM MONDAY/...
AS OF 1011 AM EST SUNDAY...UPDATED WINTER WEATHER ADVISORY START
TIME TO 18Z (EARLIER) ACROSS SOUTH CENTRAL VT BASED OFF
RADAR/MODEL QPF TRENDS. WITH LOWERING OF INITIAL SFC TEMP PROFILES
IN THESE AREAS...THIS PREDICATED ADDING SOME MINOR ICING INTO THE
0.1 TO 0.2 INCH RANGE THIS AFTERNOON. USED LATEST RAP13 THERMAL
PROFILES ALOFT. HIGHEST THREAT OF ICING LIKELY TO OCCUR IN OUR
LOWER CT RIVER VALLEY AREAS...GENERALLY WHITE RIVER JCT SOUTHWARD
THIS AFTERNOON. PRIOR DISCUSSION FOLLOWS...
PRIOR DISCUSSION FROM 514 AM EST SUNDAY...
THE MODELS CONTINUE TO BE CONSISTENT IN SHOWING THIS TO BE A
HEAVY QPF EVENT BUT THERE STILL REMAINS A STRUGGLE OVER WHEN
EXACTLY THE RAIN WILL SWITCH TO SNOW. CONSENSUS IS THAT THE LOW
WILL DEVELOP AND TRACK NORTHEAST OVER NEW HAMPSHIRE LEAVING A
SHARP THERMAL GRADIENT NEAR THE VT/NH BORDER. BOUNDARY LAYER TEMPS
DURING THE LOWS PROGRESSION REMAIN THE BIGGEST CHALLENGE AS A
SLIGHT INCREASE OR DECREASE WILL HAVE DRAMATIC IMPACTS. THERE WILL
BE STRONG 850-700MB FRONTOGENTIC FORCING AND THE MODEL CONSENSUS
OF THE DEFORMATION ZONE WILL BE DIRECTLY OVER THE NEW
HAMPSHIRE/VERMONT BORDER. LEANED ON THE PREVIOUS FORECAST TRENDED
TOWARDS A BLEND OF ECMWF/SREF/GFS THERMALLY FOR THE SYSTEM. A
HEAVY/WET 6-12 INCHES OF SNOW WILL LIKELY FALL OVER THE NORTHEAST
KINGDOM AND NORTH CENTRAL VERMONT AFTER A PERIOD OFF RAIN THIS
EVENING. MOST OF THE HEAVIEST SNOW WILL FALL IN THE OVERNIGHT
HOURS.
IN SOUTHERN VERMONT EXPECT MOST OF THE PRECIP TO FALL AS RAIN
BEFORE TRANSITIONING LATE AS THE WARMER TEMPERATURES IN THE
BOUNDARY LAYER WILL SUPPORT NEAR FULL MELTING OF ALL PERCEPTION.
AS THE PRECIP TRANSITIONS FROM RAIN TO SNOW THERE WILL BE A CHANCE
TO SEE A QUICK 3-5 INCHES OVERNIGHT. IN THE CHAMPLAIN VALLEY 4-6
INCHES WILL BE POSSIBLE UNDER NORTHWEST FLOW AS THE LOW MOVES TO
THE NORTH EAST. WEST OF THE CHAMPLAIN VALLEY THERE WILL BE SHARP
GRADIENT IN THE QPF AS THE DEFORMATION AXIS WILL BE ENOUGH FURTHER
TO THE EAST OF THE AREA TO SEE ONLY A FEW INCHES POSSIBLE OVER THE
ADIRONDACKS AND ST LAWRENCE VALLEY OVERNIGHT.
AS THE LOW WRAPS AROUND BY MID MORNING ON MONDAY... A FEW LIGHT
OROGRAPHIC SNOW SHOWERS WILL PRODUCE AN ADDITIONAL 1-2 INCHES ON
THE BACK SIDE OF THE LOW IN THE CHAMPLAIN VALLEY AND ALONG THE
GREENS.
MAX TEMPS TODAY WILL REACH THE MID TO UPPER 30S ACROSS THE REGION
BEFORE COOLING OVERNIGHT AS THE LOW PRESSURE MOVES IN TO THE MID
TO UPPERS 30S. TOMORROW AS THE LOW MOVES AWAY TEMPS WILL BE
GENERALLY STEAD IN THE UPPER 20S TO THE MID TO LOW 30S ACROSS THE
REGION.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AS OF 349 AM EST SUNDAY...A RATHER QUIET WEEK AHEAD WEATHERWISE.
DEEP...VERTICALLY STACKED LOW PRESSURE WILL BE PULLING SLOWLY
AWAY NEWD THROUGH THE GULF OF ST. LAWRENCE MONDAY NIGHT THROUGH
TUESDAY. IT APPEARS THERE WILL BE ENOUGH MOIST CYCLONIC NWLY FLOW
AND UPSLOPE FORCING TO GENERATE SCATTERED SNOW SHOWERS ACROSS THE
NRN GREEN MTNS INTO NERN VT DURING AT LEAST THE FIRST PART OF
MONDAY NIGHT. MAY SEE AN ADDITIONAL DUSTING TO AN INCH OF SNOW
BEFORE ACTIVITY GENERALLY ENDS BY DAYBREAK ON TUESDAY.
ELSEWHERE...LOOKING AT GRADUAL/PARTIAL CLEARING MONDAY NIGHT WITH
LOWS IN THE UPPER SINGLE DIGITS TO LOWER TEENS. MID-UPPER
TROPOSPHERIC FLOW TRANSITIONS TO MORE OF A ZONAL PATTERN TUESDAY
THROUGH SUNDAY. GENERALLY LOOKING AT TEMPERATURES NEAR SEASONAL
LEVELS THROUGH THE PERIOD...AND HAVE NOT DEVIATED SIGNIFICANTLY
FROM MEX-MOS VALUES. THE NEXT CHANCE FOR MEASURABLE PRECIPITATION
ARRIVES WITH A NORTHERN STREAM TROUGH APPROACHING FROM THE GREAT
LAKES REGION SATURDAY INTO SATURDAY NIGHT. MOISTURE WILL BE
SOMEWHAT LIMITED...BUT QG FORCING AND ASSOCIATED SFC COLD FRONTAL
PASSAGE SHOULD BE SUFFICIENT TO GENERATE SOME LIGHT SNOW. HAVE
INCLUDED CHANCE POPS SAT/SAT NIGHT.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...HIGH IMPACT TO AVIATION EXPECTED LATE THIS
AFTN UNTIL EARLY MONDAY MONDAY...ASSOCIATED WITH POTENTIAL
ICING...HEAVY SNOW AND DEVELOPING IFR/LIFR CONDITIONS TONIGHT.
CRNT RADAR SHOWS BAND OF HEAVY PRECIP ALONG THE MID ATLANTIC
COAST...MOVING TWD SOUTHERN VT ATTM. THIS PREICP WL IMPACT
RUTLAND BY 19Z AND MPV BY 20Z...AND INTO BTV/PBG BTWN 21Z AND 23Z
THIS EVENING. GIVEN VERY COLD SUB-SFC TEMPS...EXPECT RAIN TO
FREEZE ON CONTACT WITH THE GROUND...ESPECIALLY AT MPV WITH SOME
LIGHT ICING LIKELY THIS EVENING. OTHERWISE...AS THE HEAVIER PRECIP
ARRIVES THIS EVENING...EXPECT THE RAIN TO CHANGE TO SNOW BTWN 00Z
AND 03Z ACRS OUR CENTRAL AND EASTERN TAF SITES. A PERIOD OF
MODERATE TO HEAVY SNOW IS EXPECTED AT RUT/MPV/BTV WITH LIFR/VLIFR
CONDITIONS LIKELY BTWN 03Z-08Z. AFT 08Z CONDITIONS WL SLOWLY
IMPROVE TO IFR CIGS WITH PERIODS OF MVFR/IFR VIS IN AREAS OF LIGHT
RAIN AND SNOW SHOWERS ACRS OUR CENTRAL/EASTERN TAF SITES.
MEANWHILE...AT MSS/SLK MUCH LESS IMPACTS ARE ANTICIPATED WITH
LIGHT RAIN/SNOW AND DEVELOPING IFR CONDITIONS AT SLK AND MAINLY
MVFR AT MSS. UPSLOPE SNOW SHOWERS WL PERSIST AT SLK/MPV ON MONDAY
WITH IFR CIGS/VIS LIKELY THRU 15Z. IN ADDITION...STRONG 925MB TO
850MB WINDS OF 40 TO 50 KNOTS WL SLOWLY DECREASE THIS
EVENING...ALONG WITH THE LLVL WINDSHEAR AND TURBULENCE.
OUTLOOK 18Z MONDAY THROUGH THURSDAY...DEPARTING LOW PRES WL
RESULTING IN IMPROVING CONDITIONS AFT 18Z MONDAY...WITH VFR
DEVELOPING BY 00Z TUES. THESE CONDITIONS WL PREVAIL THRU THE
WEEK...WITH WEAK SFC HIGH PRES OVERHEAD.
&&
.HYDROLOGY...
A QUICK MOVING AREA OF LOW PRES ALONG THE MID ATLANTIC COAST WILL
SPREAD A PERIOD OF MODERATE TO HEAVY PRECIPITATION ACROSS OUR
CENTRAL AND EASTERN CWA TONIGHT. A SHARP PRECIPITATION GRADIENT IS
EXPECTED FROM WEST TO EAST ACRS OUR REGION...WITH TOTAL AMOUNTS
RANGING FROM A COUPLE TENTHS SLV/NORTHERN DACKS TO 0.75 AND 1.50
OVER CENTRAL/SOUTHERN AND EASTERN VT ZNS BY 12Z MONDAY. GIVEN THE
VERY INTENSE RATE OF PRECIP ANTICIPATED AND SOME OF THIS FALLING IN
THE FORM OF RAIN...SHARP WITHIN BANK RISES ARE POSSIBLE ON LOCAL
STREAMS AND RIVERS...WHICH COULD RESULT IN A FEW BREAK UP ICE JAMS
TO OCCUR. THE GREATEST POTENTIAL WILL BE ACROSS THE SMALLER
STREAMS AND RIVERS OF ADDISON...RUTLAND....WINDSOR...AND ORANGE
COUNTIES THROUGH 18Z MONDAY. NO WIDESPREAD OR LARGE SCALE FLOODING
IS ANTICIPATED ATTM...ONLY MINOR IF ANY AT ALL.
&&
.EQUIPMENT...
AS OF 1259 PM EST SUNDAY...THERE HAVE BEEN NO AUTOMATED SURFACE
OBSERVATIONS AT THE ADIRONDACK AIRPORT/SARANAC LAKE (KSLK) SINCE
EARLY THIS MORNING. INTERMITTENT POWER OUTAGES AT THE SLK ASOS IS
THE SUSPECTED CAUSE OF THE OUTAGE. THE FAA AND ELECTRONICS
TECHNICIANS ARE AWARE OF THE OUTAGE AND ARE WORKING TO RESTORE
OBSERVATIONS AT SARANAC LAKE, BUT NO ESTIMATED RETURN TO SERVICE
IS KNOWN AT THIS TIME.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
MONDAY FOR VTZ001-005-009.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 PM EST MONDAY
FOR VTZ002>004-006>008-016>018.
WINTER WEATHER ADVISORY UNTIL 1 PM EST MONDAY FOR VTZ010>012-
019.
NY...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
MONDAY FOR NYZ028-035.
&&
SYNOPSIS...DEAL
NEAR TERM...JMG
SHORT TERM...DEAL
LONG TERM...BANACOS
AVIATION...TABER
HYDROLOGY...TABER
EQUIPMENT...LOCONTOHazardous weather outlook, Jan 18, 9:46 AM EST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
946 AM EST SUN JAN 18 2015
NYZ028-035-VTZ001-005-009-191500-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN CHITTENDEN-
WESTERN ADDISON-
946 AM EST SUN JAN 18 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT AND NORTHWEST VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VTZ002>004-006>008-016>018-191500-
WESTERN FRANKLIN-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
946 AM EST SUN JAN 18 2015
...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT AND NORTHWEST VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VTZ010>012-019-191500-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
946 AM EST SUN JAN 18 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ026-027-029>031-034-087-191500-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-
946 AM EST SUN JAN 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
SNOW WILL DEVELOP TONIGHT BEFORE TAPERING OFF MONDAY MORNING WITH
EXPECTED ACCUMULATIONS OF 1 TO 3 INCHES. IN ADDITION...ANY RAIN
THAT FALLS COULD FREEZE ON ROADS AND SIDEWALKS AS PAVEMENT
TEMPERATURES ARE SUB-FREEZING FROM THE RECENT STRETCH OF VERY
COLD WEATHER. THIS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Windsor
- When
- January 18, 2:00 PM EST to January 19, 2:00 AM EST
- Where
- Windsor forecast zone
- Property damage
- $25,000
- Reported by
- COOP Observer
A heavy wet snow of 1 to 3 inches fell across Windsor county, yet the main culprit was very icy roads due to rain on very cold road surfaces that led to numerous vehicle accidents.
Winter Weather, Eastern Rutland
- When
- January 18, 3:00 PM EST to January 19, 4:00 AM EST
- Where
- Eastern Rutland forecast zone
- Property damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
A heavy wet snow of 2 to 4 inches fell across eastern Rutland county, yet the main culprit was very icy roads due to rain on very cold road surfaces that led to numerous vehicle accidents.
Winter Storm, Caledonia
- When
- January 18, 4:00 PM EST to January 19, 8:00 AM EST
- Where
- Caledonia forecast zone
- Property damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 44.465, -72.102 (the zone’s center; the record gives no point)
A heavy wet snow of 2 to 6 inches with locally up to 8 inches fell across Caledonia county, accounting for isolated to scattered power outages. In addition, very cold road surfaces led to very icy roads and numerous vehicle accidents.
Winter Storm, Lamoille
- When
- January 18, 4:00 PM EST to January 19, 10:00 AM EST
- Where
- Lamoille forecast zone
- Property damage
- $15,000
- Reported by
- COOP Observer
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
A heavy wet snow of 2 to 6 inches fell across Lamoille county, accounting for isolated to scattered power outages. In addition, very cold road surfaces led to very icy roads and numerous vehicle accidents.
Winter Storm, Orleans
- When
- January 18, 4:00 PM EST to January 19, 10:00 AM EST
- Where
- Orleans forecast zone
- Property damage
- $15,000
- Reported by
- COOP Observer
- Coordinates
- 44.829, -72.244 (the zone’s center; the record gives no point)
A heavy wet snow of 2 to 6 inches with locally up to 8 inches fell across Orleans county, accounting for isolated to scattered power outages. In addition, very cold road surfaces led to very icy roads and numerous vehicle accidents.
Winter Storm, Washington
- When
- January 18, 4:00 PM EST to January 19, 9:00 AM EST
- Where
- Washington forecast zone
- Property damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 44.273, -72.615 (the zone’s center; the record gives no point)
A heavy wet snow of 2 to 6 inches fell across Washington county, accounting for isolated to scattered power outages. In addition, very cold road surfaces led to very icy roads and numerous vehicle accidents.
Winter Weather, Eastern Addison
- When
- January 18, 4:00 PM EST to January 19, 5:00 AM EST
- Where
- Eastern Addison forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
A heavy wet snow of 2 to 4 inches fell across eastern Addison county, yet the main culprit was very icy roads due to rain on very cold road surfaces that led to numerous vehicle accidents.
Winter Weather, Eastern Chittenden
- When
- January 18, 5:00 PM EST to January 19, 6:00 AM EST
- Where
- Eastern Chittenden forecast zone
- Property damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
A heavy wet snow of 2 to 4 inches fell across eastern Chittenden county, yet the main culprit was very icy roads due to rain on very cold road surfaces that led to numerous vehicle accidents.
Winter Weather, Eastern Franklin
- When
- January 18, 5:00 PM EST to January 19, 6:00 AM EST
- Where
- Eastern Franklin forecast zone
- Property damage
- $20,000
- Reported by
- COOP Observer
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
A heavy wet snow of 2 to 4 inches fell across eastern Franklin county, yet the main culprit was very icy roads due to rain on very cold road surfaces that led to numerous vehicle accidents.
Winter Weather, Western Chittenden
- When
- January 18, 5:00 PM EST to January 19, 6:00 AM EST
- Where
- Western Chittenden forecast zone
- Deaths
- 0 direct, 2 indirect
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
A heavy wet snow of 2 to 4 inches fell across eastern Chittenden county, yet the main culprit was very icy roads due to rain on very cold road surfaces that led to numerous vehicle accidents. This included a motor vehicle accident on Interstate 289 in Essex that left two fatalities and one injured.
Winter Weather, Essex
- When
- January 18, 5:00 PM EST to January 19, 10:00 AM EST
- Where
- Essex forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.728, -71.736 (the zone’s center; the record gives no point)
A heavy wet snow of 2 to 5 inches fell across Essex county, yet the main culprit was very icy roads due to rain on very cold road surfaces that led to numerous vehicle accidents.
Winter Weather, Western Franklin
- When
- January 18, 5:00 PM EST to January 19, 8:00 AM EST
- Where
- Western Franklin forecast zone
- Property damage
- $15,000
- Reported by
- COOP Observer
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
A heavy wet snow of 2 to 4 inches fell across Franklin county, yet the main culprit was very icy roads due to rain on very cold road surfaces that led to numerous vehicle accidents.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Pennsylvania, January 18, 20153 deaths · 100 injured · 13 events
- Winter Weather in New Jersey, January 18, 20152 deaths · 32 injured · 10 events
- Winter Weather in Maryland, January 18, 20152 deaths · 9 injured · 6 events
- Winter Weather in Connecticut, January 18, 20151 death · 8 events
- Winter Weather in Massachusetts, January 18, 20151 injured · $220,000 · 8 events
- Tornado in Washington, January 18, 2015EF1 · 1 event
- Flooding and Winter Weather in New York, January 18, 201515 events
- Flood and Winter Weather in New Jersey, January 18, 201510 events
- Winter Weather in New York, January 18 to 19, 20159 events
- Flooding and Heavy Rain in New Jersey, January 18 to 20, 20155 events
- Winter Weather in Vermont, January 18 to 19, 20153 events
- Wildfire in Oklahoma, January 18, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549365, 549355, 549338, 549340, 549342, 549344, 549346, 549351, 549353, 549362, 549363, 549364.